Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Viral Infections
Question: False Negative Flu Test?
|KBiz - Mon Dec 07, 2009 7:01 pm||
Hello, I'm a college student (age 19). I woke up sick this morning with flu-like symptoms chills, body aches, fever, congestion, and I've been sluggish all day. I went in for a flu test, but it returned a negative result. The thing is, and I didn't tell the doctor this, I've illegally taken Vyvanse (a few times in the past few weeks and more recently yesterday) and I heard that can affect test results. I was wondering what specific tests and if the flu test was one of them. Is it possible the test gave me a false negative because of the Vyvanse? Thank you.
|Dr.M.jagesh kamath - Tue Apr 06, 2010 10:24 am||
Hello,Amphetamines do cause significat elevation in plasma steroid levels and may interfere with the lab test.But then as to whether it could interfere with flu tests is not mentioned.
However false negative tests to Rapid diagnostic tests to influenza could be maximum during the height of influenza season.When the disease prevelence is low,the false negatives are likely to be true.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.